Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 40, NWS Jacksonville, FL

August 23, 20085 counties in Florida

NWS Jacksonville, FL issued this tornado warning at Aug 23, 2008, 3:56 PM EDT for 5 counties in Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2008, 3:56 PM EDT (19:56 UTC)
Expired
Aug 23, 2008, 5:00 PM EDT
In force
64 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Baker County, FL, Columbia County, FL, Hamilton County, FL, Union County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1926 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1926 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 231956
TORJAX
FLC001-003-023-047-125-232100-
/O.NEW.KJAX.TO.W.0040.080823T1956Z-080823T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT SAT AUG 23 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
  WESTERN UNION COUNTY IN NORTHERN FLORIDA
  SOUTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA
  CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA

* UNTIL 500 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM WATERTOWN TO WORTHINGTON SPRINGS...OR ALONG A
  LINE EXTENDING FROM 6 MILES SOUTHEAST OF LAKE CITY TO WORTHINGTON
  SPRINGS...MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  CITY...WATERTOWN...LULU...WINFIELD...SUWANNEE VALLEY AND OLUSTEE.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3052 8271 3041 8221 2988 8242 3007 8272
TIME...MOT...LOC 1956Z 182DEG 26KT 3017 8259 2999 8246

$$

ENYEDI
3 follow-up statements
000 
WWUS52 KJAX 232018
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT SAT AUG 23 2008

FLC023-047-232100-
/O.CON.KJAX.TO.W.0040.000000T0000Z-080823T2100Z/
COLUMBIA FL-HAMILTON FL-
418 PM EDT SAT AUG 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN HAMILTON AND CENTRAL COLUMBIA COUNTIES...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED NEAR SUWANNEE VALLEY...OR OVER WHITE SPRINGS...
MOVING NORTH AT 30 MPH.

THE LINE OF TORNADO PRODUCING STORMS WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3052 8271 3049 8259 3021 8262 3021 8271
      3037 8271 3038 8272 3039 8271 3040 8272
      3041 8271 3042 8272
TIME...MOT...LOC 2018Z 182DEG 26KT 3039 8269 3039 8269

$$

ENYEDI
000 
WWUS52 KJAX 232024
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT SAT AUG 23 2008

FLC023-047-232100-
/O.CON.KJAX.TO.W.0040.000000T0000Z-080823T2100Z/
COLUMBIA FL-HAMILTON FL-
424 PM EDT SAT AUG 23 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN HAMILTON AND NORTHERN COLUMBIA COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED OVER EXTREME SOUTHEASTERN HAMILTON COUNTY...OR 6
MILES NORTHEAST OF WHITE SPRINGS...MOVING NORTH AT 30 MPH.

THE LINE OF TORNADO PRODUCING STORMS WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3052 8271 3049 8259 3031 8261 3032 8271
      3037 8271 3038 8272 3039 8271 3040 8272
      3041 8271 3042 8272
TIME...MOT...LOC 2024Z 182DEG 26KT 3043 8269 3043 8269

$$

ENYEDI
000 
WWUS52 KJAX 232034
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT SAT AUG 23 2008

FLC023-047-232044-
/O.CAN.KJAX.TO.W.0040.000000T0000Z-080823T2100Z/
COLUMBIA FL-HAMILTON FL-
434 PM EDT SAT AUG 23 2008

...THE TORNADO WARNING FOR SOUTHEASTERN HAMILTON AND NORTHERN
COLUMBIA COUNTIES IS CANCELLED...

ALL OR PART OF THIS WARNING HAS BEEN REPLACED BY A TORNADO WARNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3052 8271 3049 8259 3031 8261 3032 8271
      3037 8271 3038 8272 3039 8271 3040 8272
      3041 8271 3042 8272
TIME...MOT...LOC 2034Z 182DEG 26KT 3050 8269 3050 8269

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 2:30 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 23, 2:30 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT AUG 23 2008

...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE THROUGH
THIS EVENING...

...TORNADO WATCH 857 FOR WRN ZONES CONTINUES...

.SHORT TERM...TONIGHT-TUESDAY.
CURRENTLY...SCT TO NUMEROUS SHOWERS AND STORMS ARE OVER THE CWA WITH
SOME STORMS ROTATING BUT NOTHING YET THAT WARRANTS WARNINGS. HEAVY
RAINFALL REMAINS A CONCERN ESPECIALLY THE WRN ZONES. RAINRATES IN
THE BANDS OVER THE WRN ZONES RECENTLY WERE AROUND 1 TO 3 INCHES PER
HR BASED ON RADAR. FAY CONTINUES TO MOVE WNW AROUND 8 MPH ABOUT 75
MILES EAST OF PENSACOLA AT 1 PM. WINDS ARE GUSTING TO AROUND 25 TO
35 MPH OVER PORTIONS OF THE CWA AND WILL LET THE LAKE WIND ADVISORY
RIDE UNTIL 8 PM.

FORECAST AREA WILL REMAIN IN SE TO SLY FLOW INTO SUNDAY WITH PWATS
CONTINUING ABOVE NORMAL IN THE 2.2 TO 2.4 INCH RANGE WITH AFTERNOON
HEATING AND TRAILING RAINBANDS FROM FAY GENERATING NUMEROUS SHOWERS
AND THUNDERSTORMS. ANTICIPATE SOME LOCALIZED FLOODING AND BEST RAIN
CHANCES WILL REMAIN OVER THE WRN ZONES. LOW LEVELS ALSO GENERALLY
CONFLUENT IN NE FL AND FOR THIS REASON MAY GO AHEAD AND EXTEND THE
FLOOD WATCH FOR AREAS FROM MARION COUNTY TO HAMILTON COUNTY AND
POINTS W. TEMPS ON SUNDAY IN THE MID 80S MOST AREAS. DEWPOINTS
CONTINUE IN THE MID 70S.

STILL BY MONDAY DEEP LAYER MOISTURE REMAINS IN THE AREA WITH
SEA BREEZE BOUNDARIES AND AFTERNOON HEATING HELPING TO GENERATE
NUMEROUS SHOWERS AND STORMS AGAIN. DEWPOINTS REMAIN RELATIVELY HIGH
IN THE MID 70S. LOCALLY HEAVY RAINFALL AGAIN A GOOD BET. TEMPS IN
THE MID TO UPPER 80S EXPECTED.

TUESDAY...SLY FLOW AT SFC AND SW FLOW ALOFT WILL KEEP HIGH END RAIN
CHANCES IN PLACE. WILL GENERALLY HAVE POPS AROUND 50% MOST PLACES.
MAX TEMPS SHOULD CONTINUE ON A WARMING TREND AROUND UPPER 80S AND
NEAR 90.

.LONG TERM....WEDNESDAY-SATURDAY. OPERATIONAL GFS AND ENSEMBLE
GUIDANCE SHOWS REMNANTS OF FAY NEAR THE TN ON WED AND LIFTING NEWD
WITH THE FORECAST AREA IN SWLY LOW LEVEL FLOW AND SFC RIDGE OVER
CENTRAL FL. THIS RIDGE IS FORECAST TO SHIFT GRADUALLY NWD INTO THE
CWA THEREBY WEAKENING THE SYNOPTIC FLOW BY THE END OF THE WEEK.
ANOTHER HIGH PRESSURE CENTER MOVES INTO THE LOWER GREAT LAKES AREA
BY SAT. THE COMBINATION OF THE HIGH TO THE N AND TROPICAL WAVES OVER
THE CARIBBEAN MAY BEGIN TO ENHANCE ELY FLOW IN THE FORECAST AREA ON
SAT. MEAN LAYER MOISTURE REMAINS AROUND 70% OR LESS AND MAINLY
EXPECT SEA BREEZE (DOMINATE W COAST WED-FRI) CONVECTION EACH DAY.
TEMPS SHOULD BE NEAR CLIMO AROUND THE LOWER 90S AND LOWS IN THE
LOWER 70S.

&&

.AVIATION...CONDS HAVE IMPROVED TO VFR AT THE TAF SITES. SHOWER AND
STORM COVERAGE HAS INCREASED WITH AFTERNOON HEATING AND HAVE TEMPO
GROUPS FOR LOW VIS AND CIGS IN IFR CATEGORY WITH GUSTS NEAR 35 KT.
SCT CONVECTION EXPECTED TO CONTINUE OVERNIGHT TONIGHT BUT COVERAGE
SHOULD BE DECREASING WITH LOSS OF DAYTIME HEATING.

&&

.MARINE...HAVE DROPPED THE SCA FOR THE AFTERNOON PACKAGE AND
REPLACED WITH AN SCEC HEADLINE TONIGHT AS WIND/SEA CONDS APPEAR TO
BE SLOWLY SUBSIDING. WINDS WILL CONTINUE OUT OF THE SE AND S INTO
THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  86  72  88 /  60  80  50  60
SSI  75  83  75  85 /  50  70  40  60
JAX  74  86  73  87 /  50  70  40  60
SGJ  76  84  75  86 /  40  70  30  60
GNV  73  86  73  89 /  60  60  40  60
OCF  74  87  73  89 /  60  60  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR BAKER-BRADFORD-CLAY-
     DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS-UNION.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FLOOD WATCH THROUGH LATE TONIGHT FOR ALACHUA-COLUMBIA-GILCHRIST-
     HAMILTON-MARION-SUWANNEE.

GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-
     INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FLOOD WATCH THROUGH LATE TONIGHT FOR CLINCH-ECHOLS.

AM...NONE.

&&

SHASHY/ENYEDI/PETERSON/KERNS
Hazardous weather outlook, Aug 23, 3:10 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT SAT AUG 23 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240400-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
310 PM EDT SAT AUG 23 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS THROUGH 8 PM EDT...
...FLOOD WATCH IN EFFECT FOR ALL AREAS THROUGH THIS AFTERNOON...
...RIVER FLOOD WARNINGS IN EFFECT FOR PORTIONS OF NORTHEAST
FLORIDA...
...HIGH RISK OF RIP CURRENTS TODAY FOR AREA BEACHES...

ISOLATED TORNADOES ARE POSSIBLE OVER THE SUWANNEE VALLEY AND IN
PORTIONS OF SOUTHERN GEORGIA. ADDITIONALLY...RAINBANDS FROM TROPICAL
STORM FAY WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND STRONG GUSTY
WINDS INTO TONIGHT. FOR DETAILS...PLEASE REFER TO LOCAL PRODUCTS SUCH
AS THE NON-PRECIPITATION PRODUCT (NPWJAX) AND FLOOD WATCH PRODUCT
(FFAJAX).

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE ST MARYS RIVER...THE
SANTA FE RIVER AND BLACK CREEK IN NORTHEAST FLORIDA. REFER TO
LOCAL FLOOD WARNING PRODUCTS (FLWJAX) FOR DETAILS.

ROUGH SURF WILL RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. PLEASE
REFER TO THE SURF ZONE FORECAST (SRFJAX).

PLEASE STAY INFORMED ON THE LATEST FORECASTS AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
NEXT WEEK DUE TO A LINGERING TROPICAL AIRMASS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ALONG WITH GUSTY WINDS TO 50 TO 60 MPH IN
STRONG TO SEVERE THUNDERSTORM ACTIVITY MAINLY DURING THE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE OVER THE SUWANNEE VALLEY AND
SOUTHERN GEORGIA. IN OTHER AREAS...SPOTTERS ARE REQUESTED TO ACTIVATE
IN THE EVENT OF WARNINGS BEING ISSUED FOR THEIR LOCATIONS AND FORWARD
ANY SEVERE STORM OR FLOODING REPORTS TO LOCAL LAW ENFORCEMENT
AGENCIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Aug 23, 2:27 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EDT SAT AUG 23 2008

FLZ040-231915-
MARION-
227 PM EDT SAT AUG 23 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS... EXCESSIVE LIGHTNING AND POSSIBLE FUNNEL
CLOUDS VALID UNTIL 315 PM EDT...

AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF SILVER SPRINGS SHORES TO 25 MILES SOUTH OF WEIRSDALE...MOVING
NORTH AT 44 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WEIRSDALE...SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...
OCALA...LAKE WEIR...BELLEVIEW...OCKLAWAHA...ANTHONY AND SPARR THROUGH
315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS. THERE HAS BEE SOME ROTATION WITH THIS
STORM. TORNADOES CAN DEVELOP WITH LITTLE OR NO WARNING IN SEVERE
STORMS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Aug 23, 2:28 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT SAT AUG 23 2008

FLZ035-036-040-231915-
ALACHUA-GILCHRIST-MARION-
228 PM EDT SAT AUG 23 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA...
WESTERN MARION AND GILCHRIST COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 315 PM EDT...

AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF DUNNELLON...OR 8 MILES
SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING NORTH AT 45 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES...DUNNELLON...ROMEO...ARCHER...TRENTON...NEWBERRY...HIGH
SPRINGS AND ALACHUA THROUGH 315 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Aug 23, 2:31 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT SAT AUG 23 2008

FLZ020-021-231915-
HAMILTON-SUWANNEE-
231 PM EDT SAT AUG 23 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
WESTERN HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 315 PM EDT...

AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF WELLBORN
TO 8 MILES SOUTHWEST OF MCALPIN...MOVING NORTH AT 40 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELLBORN...
MCALPIN... LURAVILLE...HOUSTON...LIVE OAK...DOWLING PARK...SUWANNEE
SPRINGS...NEWBURN...JASPER AND SUWANNEE RIVER STATE PARK THROUGH 315
PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Aug 23, 3:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT SAT AUG 23 2008

FLZ036-037-040-231945-
ALACHUA-MARION-PUTNAM-
303 PM EDT SAT AUG 23 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...NORTHERN
MARION AND PUTNAM COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 345 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ARCHER TO CROSS CREEK TO 4 MILES NORTHEAST OF FORT MCCOY TO 6 MILES
SOUTHWEST OF SALT SPRINGS...MOVING NORTH AT 33 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...
MICANOPY...MCINTOSH...LOCHLOOSA...FORT MCCOY...FLEMINGTON...CROSS
CREEK...CITRA AND SALT SPRINGS THROUGH 345 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Aug 23, 3:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT SAT AUG 23 2008

FLZ031-032-036-037-040-232030-
ALACHUA-BRADFORD-CLAY-MARION-PUTNAM-
346 PM EDT SAT AUG 23 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA...
EASTERN BRADFORD...CLAY...NORTHEASTERN MARION AND PUTNAM COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST
OF ASBURY LAKE TO 2 MILES NORTHEAST OF HOG VALLEY...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...PUTNAM
HALL...ORANGE SPRINGS...MIDDLEBURG...MELROSE...MANNVILLE...LAWTEY...
LAKE GENEVA...KINGSLEY AND KEYSTONE HEIGHTS THROUGH 430 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Aug 23, 3:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
08/23/2008                   ALACHUA            FL   FIRE DEPT/RESCUE

            WIDESPREAD REPORTS OF TREES AND POWER LINES DOWN WERE
            RECIEVED BY ALACHUA COUNTY SHERIFF DISPATCH.

&&

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:16 PM EDTAreal Flood AdvisoryJAXClay, Putnam, Saint Johns4 hr
Aug 22, 8:27 PM EDTAreal Flood WarningJAXDuval12 hr
Aug 22, 9:02 PM EDTTornado WarningJAXClay, Duval, Saint Johns43 min
Aug 22, 9:30 PM EDTAreal Flood WarningJAXClay8 hr
Aug 22, 9:37 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Union4 hr
Aug 23, 12:43 AM EDTCoastal Flood StatementJAXFlagler, Nassau17 hr
Aug 23, 12:46 AM EDTAreal Flood AdvisoryJAXAlachua, Columbia, Gilchrist, Hamilton, Suwannee, Union119 min
Aug 23, 2:50 AM EDTAreal Flood AdvisoryJAXAlachua, Columbia, Gilchrist, Hamilton, Suwannee, Union4 hr
Aug 23, 3:07 AM EDTAreal Flood WarningJAXGilchrist, Suwannee3 hr
Aug 23, 3:45 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee44 min
Aug 23, 4:06 AM EDTSmall Craft AdvisoryJAX10 hr
Aug 23, 4:23 AM EDTAreal Flood AdvisoryJAXColumbia, Hamilton3 hr
Aug 23, 5:18 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr
Aug 23, 6:46 AM EDTAreal Flood AdvisoryJAXSuwannee89 min
Aug 23, 8:10 AM EDTAreal Flood AdvisoryJAXHamilton, Suwannee4 hr
Aug 23, 3:22 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union38 min
Aug 23, 4:17 PM EDTSevere Thunderstorm WarningJAXClay43 min
Aug 23, 4:32 PM EDTTornado WarningJAXColumbia, Hamilton43 min
Aug 23, 5:25 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Marion, Putnam4 hr
Aug 23, 5:43 PM EDTAreal Flood AdvisoryJAXAlachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more4 hr
Aug 23, 5:55 PM EDTTornado WarningJAXPutnam20 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.